Alert archive / Ohio / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 7, NWS Charleston, WV

April 3, 20184 counties in Ohio; Greenup County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Apr 3, 2018, 7:35 PM EDT for 4 counties in Ohio; Greenup County, Kentucky. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2018, 7:35 PM EDT (23:35 UTC)
Expired
Apr 3, 2018, 8:30 PM EDT
In force
55 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Greenup County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 106 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 8:06 PM EDTHAIL 1Oak Hill, OH
Apr 3, 8:09 PM EDTTSTM WND DMGOak Hill, OHCOUPLE TREES DOWN IN THE OAK HILL AREA
Apr 3, 8:35 PM EDTHAIL 0.75Rio Grande, OHPEA TO DIME SIZED HAIL REPORTED BY PUBLIC AND TRAINED SPOTTERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 7:07 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 358 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
358 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

735 
WUUS51 KRLX 032335
SVRRLX
KYC089-OHC053-079-087-163-040030-
/O.NEW.KRLX.SV.W.0007.180403T2335Z-180404T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
735 PM EDT TUE APR 3 2018

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Northwestern Greenup County in northeastern Kentucky...
  Western Gallia County in southeastern Ohio...
  Jackson County in southeastern Ohio...
  Southeastern Vinton County in southeastern Ohio...
  Northern Lawrence County in southeastern Ohio...

* Until 830 PM EDT

* At 735 PM EDT, severe thunderstorms were located along a line
  extending from near Lucasville to 7 miles northeast of Vanceburg,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Portsmouth, Jackson, Wellston, Oak Hill, Rio Grande, Letitia,
  Gallia, Vernon, Waterloo, South Shore, Vinton, Wilkesville,
  Adamsville, Mabee, Radcliffe, Powellsville, Petersburg, Gage, Grays
  Branch and Centerpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3863 8307 3868 8303 3873 8303 3872 8298
      3876 8290 3866 8286 3868 8270 3875 8266
      3885 8265 3886 8276 3894 8275 3895 8281
      3904 8280 3916 8231 3865 8237 3865 8277
      3866 8276 3866 8283 3865 8286 3864 8286
TIME...MOT...LOC 2335Z 253DEG 39KT 3895 8298 3867 8323 

HAIL...0.88IN
WIND...60MPH
 
$$

30
3 follow-up statements
095 
WWUS51 KRLX 032352
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
752 PM EDT TUE APR 3 2018

KYC089-OHC053-079-087-163-040030-
/O.CON.KRLX.SV.W.0007.000000T0000Z-180404T0030Z/
Greenup KY-Gallia OH-Jackson OH-Vinton OH-Lawrence OH-
752 PM EDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN GREENUP...WESTERN GALLIA...JACKSON...SOUTHEASTERN
VINTON AND NORTHERN LAWRENCE COUNTIES...

At 751 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Jackson to South Shore, moving
east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Portsmouth, Jackson, Wellston, Oak Hill, Rio Grande, Letitia, Gallia,
Vernon, Waterloo, South Shore, Vinton, Wilkesville, Adamsville,
Mabee, Radcliffe, Powellsville, Petersburg, Gage, Grays Branch and
Centerpoint.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3863 8307 3868 8303 3873 8303 3872 8298
      3876 8290 3866 8286 3868 8270 3875 8266
      3885 8265 3886 8276 3894 8275 3895 8281
      3904 8280 3916 8231 3865 8237 3865 8277
      3866 8276 3866 8283 3865 8286 3864 8286
TIME...MOT...LOC 2351Z 256DEG 43KT 3898 8273 3870 8298 

HAIL...1.00IN
WIND...60MPH
 
$$

30
527 
WWUS51 KRLX 040000
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
800 PM EDT TUE APR 3 2018

KYC089-040010-
/O.CAN.KRLX.SV.W.0007.000000T0000Z-180404T0030Z/
Greenup KY-
800 PM EDT TUE APR 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENUP COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM EDT for
southeastern Ohio.

LAT...LON 3875 8266 3885 8265 3886 8276 3894 8275
      3894 8276 3897 8274 3906 8271 3916 8231
      3865 8237 3865 8277 3866 8276 3866 8277
      3867 8277 3868 8270
TIME...MOT...LOC 0000Z 256DEG 47KT 3899 8283 3881 8293 3870 8304 

$$

OHC053-079-087-163-040030-
/O.CON.KRLX.SV.W.0007.000000T0000Z-180404T0030Z/
Gallia OH-Jackson OH-Vinton OH-Lawrence OH-
800 PM EDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WESTERN GALLIA...JACKSON...SOUTHEASTERN VINTON AND NORTHERN
LAWRENCE COUNTIES...

At 800 PM EDT, severe thunderstorms were located along a line
extending from 10 miles northeast of Clarktown to near Rosemount to
near South Shore, moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Jackson, Wellston, Oak Hill, Rio Grande, Gallia, Vernon, Waterloo,
Vinton, Wilkesville, Adamsville, Mabee, Radcliffe, Gage and
Centerpoint.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3875 8266 3885 8265 3886 8276 3894 8275
      3894 8276 3897 8274 3906 8271 3916 8231
      3865 8237 3865 8277 3866 8276 3866 8277
      3867 8277 3868 8270
TIME...MOT...LOC 0000Z 256DEG 47KT 3899 8283 3881 8293 3870 8304 

HAIL...1.00IN
WIND...60MPH
 
$$

30
362 
WWUS51 KRLX 040020
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
820 PM EDT TUE APR 3 2018

OHC053-079-087-163-040030-
/O.CON.KRLX.SV.W.0007.000000T0000Z-180404T0030Z/
Gallia OH-Jackson OH-Vinton OH-Lawrence OH-
820 PM EDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN GALLIA...SOUTHEASTERN JACKSON...SOUTHEASTERN VINTON
AND NORTH CENTRAL LAWRENCE COUNTIES...

At 820 PM EDT, severe thunderstorms were located along a line
extending from 10 miles east of Wellston to near Rio Grande to 8
miles south of Oak Hill, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Rio Grande, Gallia, Vinton, Wilkesville, Adamsville, Radcliffe, Gage
and Centerpoint.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3877 8260 3885 8257 3892 8248 3913 8242
      3916 8231 3875 8236
TIME...MOT...LOC 0020Z 256DEG 39KT 3906 8235 3888 8246 3877 8257 

HAIL...1.00IN
WIND...60MPH
 
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:10 PM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Apr 3, 3:10 PM EDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
310 PM EDT Tue Apr 3 2018

.SYNOPSIS...
A cold front will push east across the area tonight. Strong
thunderstorms and heavy rain are possible with this cold front.
Another cold front pushes southeast later this week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 216 PM Tuesday...
Heavy rain from showers and thunderstorms tonight falling on
saturated ground could result in additional water problems
across portions of southeast Ohio as well as the northern
counties of West Virginia. With this in mind, issued another
Flash Flood Watch for this evening and tonight.

As of 200 PM Tuesday...
Latest radar mosaic shows area of showers and thunderstorms
that prevailed across much of our northern counties has begun to
move north. This trend is expected to continue and believe this
precip will exit our northern counties during the next few
hours.

Our attention then turns to our west where a line of showers
and storms has developed. These showers and storms are
associated with a cold front which should push across our area
tonight.

Expect these storms should begin to push into our far western
counties later this evening and then across the remainder of the
forecast area overnight. SPC has outlooked the western 90% of
our forecast area in some type of a severe threat. Some of our
far western zones are outlooked as an enhanced threat of severe
thunderstorms with decreasing severe threat as you move east.
Will not regurgitate SPC thinking in the most recent outlook.

In addition to severe threat tonight, some of these storms may
produce locally heavy rainfall which could cause some localized
flooding.

Some of the latest models suggest that precipitation associated
with the upper level system should continue across our northern
counties on Wednesday. So have hung onto PoPs a little longer
than what would occur with just the front.

Airmass across the northern mountain counties could become cold
enough on Wednesday for some light snow to fall. However, little
accumulation is anticipated at this time.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 300 PM Tuesday...

High pressure generally through the period with below normal
temperatures.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 300 pM Tuesday...

The trend north of the Friday night/Saturday system continues,
such that wintry impacts have shifted into our area. We will
continue to closely monitor this as the potential for
accumulating snow is increasing at least across a portion of the
area.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 200 PM Tuesday...

Area of showers and thunderstorms with MVFR/IFR conditions will
lift north by 20Z with vfr conditions prevailing in most locations.
Another round of showers and thunderstorms with MVFR...lcl IFR...
conditions will push east overnight with these conditions
pushing into southeast Ohio after 00Z and then spreading across
the remainder of the area by 09Z. Gusty to strong westerly
winds over 40 kts are possible in some of the stronger storms.

Outside of the storms, gusty southerly winds will become
westerly as the cold front pushes east.

The showers and storms should slowly end from the west after
12Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of showers and storms with a cold
front this evening through the overnight hours will likely
differ than currently forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    M    M    L
CKB CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z WEDNESDAY...
No widespread IFR conditions are anticipated.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch from 9 PM EDT this evening through Wednesday
     morning for WVZ007>011-017-019-020-031-032.
OH...Flash Flood Watch from 9 PM EDT this evening through Wednesday
     morning for OHZ066-067-075-076-083>086.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/30
NEAR TERM...JSH
SHORT TERM...30
LONG TERM...30
AVIATION...JSH
Hazardous weather outlook, Apr 3, 4:50 PM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
450 PM EDT Tue Apr 3 2018

VAZ003-004-WVZ013>016-018-024>030-033-034-039-040-515-517-519-521-
042100-
Dickenson-Buchanan-Lincoln-Putnam-Kanawha-Roane-Calhoun-Mingo-Logan-
Boone-Clay-Braxton-Gilmer-Lewis-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Northwest Webster-
450 PM EDT Tue Apr 3 2018

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...Tonight.

Scattered strong to severe thunderstorms are possible this evening
and tonight. The greatest threat from these storms is damaging
winds. However, large hail is also possible.

In addition, showers and thunderstorms, with heavy rain, may occur
this evening into Wednesday. Localized water issues are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ010-011-017-019-020-031-032-042100-
Pleasants-Tyler-Wirt-Ritchie-Doddridge-Harrison-Taylor-
450 PM EDT Tue Apr 3 2018

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH
WEDNESDAY MORNING...

This Hazardous Weather Outlook is for portions of central West
Virginia and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a threat for strong to severe storms with isolated damaging
wind gusts this evening into early Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ516-518-520-522>526-042100-
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
450 PM EDT Tue Apr 3 2018

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Tonight.

Strong winds aloft could mix down the surface to produce strong wind
gusts up to 35 knots over the higher terrain this evening into early
Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

KYZ101>103-105-OHZ087-WVZ005-006-042100-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-
450 PM EDT Tue Apr 3 2018

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio and western West Virginia.

.DAY ONE...Tonight.

There is a threat for strong to severe storms with scattered
damaging wind gusts. Large hail may occur with the stronger storms.

In addition, localized flash flooding is possible this evening into
early Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ066-067-075-076-083>086-WVZ007>009-042100-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason-
Jackson WV-Wood-
450 PM EDT Tue Apr 3 2018

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH
WEDNESDAY MORNING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northern West Virginia and
western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a threat for strong to severe storms with scattered
damaging wind gusts. Large hail may occur with the stronger storms.

In addition, localized flash flooding is possible this evening into
early Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Apr 3, 3:00 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      ALLENSVILLE             39.27N  82.61W
04/03/2018                   VINTON             OH   COUNTY OFFICIAL

            HIGHWAY 50 CLOSED W/ 3 FT OF WATER OVER ROADWAY

&&

EVENT NUMBER RLX1801400

MEC
Local storm report, Apr 3, 3:04 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
304 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     FLASH FLOOD      2 ENE IRELAND           39.27N  81.75W
04/03/2018                   ATHENS             OH   TRAINED SPOTTER

            COUNTY ROAD 62 FLOODED FROM ADJACENT CREEK.

&&

EVENT NUMBER RLX1801401

NW
Local storm report, Apr 3, 6:53 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
653 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             CROOKSVILLE             39.77N  82.09W
04/03/2018  E0.88 INCH       PERRY              OH   TRAINED SPOTTER

            VIA TRAINED SPOTTER

&&

EVENT NUMBER RLX1801402

MEC
Local storm report, Apr 3, 6:55 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
655 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     CROOKSVILLE             39.77N  82.09W
04/03/2018                   PERRY              OH   TRAINED SPOTTER

            DISPATCHER STATES MULTIPLE TREES AND POWERLINES DOWN IN
            THE AREA

&&

EVENT NUMBER RLX1801403

MEC
Special weather statement, Apr 3, 7:06 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
706 PM EDT TUE APR 3 2018

OHZ067-075-076-032330-
Washington-Athens-Morgan-
706 PM EDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON...SOUTH
CENTRAL MORGAN AND CENTRAL ATHENS COUNTIES...

At 705 PM EDT, a strong thunderstorm was located near Albany, moving
northeast at 60 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Athens, Beverly, Amesville, Stroud Run State Park and Bartlett.

A severe thunderstorm watch remains in effect until 100 AM EDT for
southeastern Ohio.

LAT...LON 3931 8206 3936 8209 3958 8160 3946 8153
TIME...MOT...LOC 2305Z 243DEG 50KT 3926 8227

30
Local storm report, Apr 3, 7:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
717 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             ATHENS                  39.32N  82.10W
04/03/2018  M0.88 INCH       ATHENS             OH   SOCIAL MEDIA

            WITH PICTURE. VIA TWITTER.

&&

EVENT NUMBER RLX1801404

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:41 AM EDTSpecial Weather StatementRLXJackson, Vinton64 min
Apr 3, 7:16 AM EDTFlash Flood WatchRLXAthens, Morgan, Perry, Vinton, Washington8 hr
Apr 3, 8:29 AM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Meigs, Morgan, Perry and 1 more61 min
Apr 3, 9:33 AM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Meigs, Morgan, Perry and 2 more57 min
Apr 3, 10:40 AM EDTSpecial Weather StatementRLXAthens, Jackson, Meigs, Morgan, Perry, Vinton and 1 more2 hr
Apr 3, 10:52 AM EDTFlash Flood WarningRLXWashington3 hr
Apr 3, 11:14 AM EDTFlash Flood WarningRLXMorgan, Perry, Washington7 hr
Apr 3, 12:43 PM EDTSpecial Weather StatementRLXAthens, Jackson, Meigs, Vinton, Washington2 hr
Apr 3, 12:50 PM EDTFlash Flood WarningRLXAthens, Meigs, Morgan, Vinton, Washington15 hr
Apr 3, 1:39 PM EDTAreal Flood WarningRLXMeigs, Washington3 hr
Apr 3, 2:24 PM EDTFlash Flood WatchRLXAthens, Gallia, Jackson, Meigs, Morgan, Perry and 2 more13 hr
Apr 3, 3:40 PM EDTRiver Flood WarningRLXWashington40 hr
Apr 3, 5:13 PM EDTAreal Flood WarningRLXMeigs, Washington18 hr
Apr 3, 6:03 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry42 min
Apr 3, 6:10 PM EDTTornado WarningRLXPerry20 min
Apr 3, 6:17 PM EDTFlash Flood WarningRLXMorgan, Perry, Washington12 hr
Apr 3, 6:40 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry35 min
Apr 3, 7:06 PM EDTSpecial Weather StatementRLXAthens24 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2018Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.